MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-012
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 12mm amplatzer septal occluder (aso) was chosen for implantation into a pseudoaneurysm neck present on the outside wall of the left ventricle.A greater than 80cm delivery sheath was required to reach the defect, so a delivery cable from an amplatzer trevisio was used with a non-abbott terumo sheath.The sheath was advanced to the defect.Once the aso exited the tip of the sheath, it deformed into a cobra shape.The aso was removed and the deformation was massaged out.The aso was re-loaded with tension and attempted to be deployed again but deformed into cobra shape once more.It was thought papillary strands may have prevented a normal deployment or interaction with the non-abbott sheath.A 12mm amplatzer ventricular septal defect occluder (vsd) was then chosen for implantation utilizing the same non-abbott 7f delivery sheath.The vsd was hard to advance through the sheath, so the sheath was exchanged for a non-abbott 7f shuttle sheath.The 12mm vsd was deployed but was deformed (elongated and bulbous) possibly due to papillary muscle again.12mm vsd removed and exchanged for 10mm vsd with the same delivery system.The 10mm vsd was deployed but insufficiently closed the defect as it was too small so it was removed.When removing, it pulled a shred of the delivery sheath inner lumen.Finally, a 11mm aso was implanted successfully.The patient remained hemodynamically stable throughout the procedure.There were no reported patient consequences.
 
Additional Manufacturer Narrative
An event of device deformity during implant was reported.Information from field indicated that it was thought papillary strands may have prevented a normal deployment or interaction with the non-abbott sheath.The investigation confirmed the device met functional specifications when analyzed at abbott.The returned loader was kinked.The device history record was reviewed to ensure that each manufacturing and inspection operation was perform.Based on information received, anatomical factor may have contributed to device deformation; however, the exact cause could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "the amplatzer¿ septal occluder is a percutaneous, transcatheter atrial septal defect closure device intended for the occlusion of atrial septal defects (asds) in secundum position or patients who have undergone a fenestrated fontan procedure and who now require closure of the fenestration." codes removed: medical device problem code: 2017 improper or incorrect procedure or method.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22925932
Report Number2135147-2025-04884
Device Sequence Number9162743
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public(01)00811806010090(17)280430(10)9067366
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number9067366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight63 KG